citalopram

my GP prescribed citalopram 20mg for stress, i was getting really stressed about several things, my son's wedding 23rd aug and my daughter's wedding 6th sept this year, i started the citalopram 1st sept for 4 days in those days my fingers began to swell, my rings were tight, face began to swell especially my eye area, my lips would bleed upon touch, my bowel stopped working i got so constipated, my tinnitus was so loud it made me feel awful, so i stopped taking it, has anyone else had this happen, i know i wont be taking this again.

8 Replies

oldestnewest
  • Citalopram works fine for me, but everyone is different. I believe there is a card you can fill in at your pharmacy listing side effects of a drug. Have you been back to your GP to ask him about these awful symptoms you have had?

  • I haven't been back to my GP...........but thanks for replying......

  • Hi there

    I felt awful on citalopram (which I tried for a year) - I didn't have side effects but I literally felt emotionally dead and had no interest in life at all. I now take 20mg Fluoxitine which works much better for me. I hope you find something else which suits you as I know how crippling anxiety can be x

  • thank you but I feel that I can survive without it now, it was a mix of too much stress and my menopausal moments, hot flushes, crying ect..........just got me down, as my old GP said my body cannot deal with stress at all, now that these stresses have passed I can move on.

  • I was as high as a kite on that one Kel8 - was amazed it was a legal prescription drug! effects wore off eventually :-( lol!

  • I was on 10 of citalopram and felt much much better on it. The one downer of it for me was lack of libido so have now weaned myself off and taking the supplement stabillium. Much bettee

  • I did find that I got very chatty with people and came out of my shell a bit more, and talking about my lack of sexual interest, my interest died when I reached the good old age of 50 years everything seemed to happen, hypothyroidism, diverticulitis, high blood pressure, cholesterol, lazy bowel, acid reflux from taking diclafenac for 20 years for back pain due to work.

  • I get really bad tinnitus with them and felt nauseous at first my pupils are also very dilated. I was put up to 20mcg after being on 10 and ihave started to itch like hell and really sweat - not nice. Luckily no hand or face swelling tho.

You may also like...